Community Forum Archive
Red dots on face and neck after seizureFri, 03/15/2019 - 16:40
Topic: Teen Zone
My daughter is 15 years old and has been on Keppra to prevent seizures... it has been working Thank God and she has been seizure free for quite some time (2 1/2 yrs). Our Doctor though has been very lacking in her care etc. Recently she got some dates wrong and suggested that it was time to taper our daughter off of the Keppra, subsequently our daughter had a seizure after almost being tapered off all the way (from 10ml to 3ml). We were then told to put her back up to 10ml. She has been fine for a few months but now last night she had a seizure in her sleep . She took her Keppra before bed but still had a seizure. This is the first time this has happened on the meds and now red dots on her face and neck after seizure. Has anyone experienced this? Please advise.
Hey, I’m 15 and have a rare
Submitted by MillieD on Thu, 2019-08-15 - 07:24
Hey, I’m 15 and have a rare form of epilepsy. I have also tried to use Keppra for my epilepsy but it didn’t work. If your daughter ever wants to chat with someone her own age about it she can feel free to msg me.
Hi Amy Jo, thank you for
Submitted by firstname.lastname@example.org on Mon, 2020-01-06 - 00:07
Hi Amy Jo, thank you for explaining and also sharing your daughter's experience. I was curious, once your daughter stopped Keppra, what medication was she on? My 11 year old daughter is on Keppra and seizures are under control but she has changed so much, she became distant, unattached, angry, extremely irritable and depressed. The neurologist suggested she could try Briviact, have you heard? Thank you.
2.5 years seizure free is a
Submitted by Amy Jo on Fri, 2019-03-15 - 22:09
2.5 years seizure free is a reasonable time to consider weaning - many people would try weaning after 2 years seizure free, some may as early as one year. Of course it depends on how much people know about the epilepsy, if the diagnosis was JME, they probably wouldn't recommend weaning off at all. It could be by weaning that you'll learn more about her epilepsy, not everyone has seizures remit. Seizures (and bodies) can also change to a point the meds don't work the same way as before even if not weaning, meds are a mixed bag of weirdness that is so very individual. There are a lot of med choices because for many people they work fine, but no med works fine for everyone and few meds work forever. Our child is going to try weaning off this summer, she'll be just over a year since the last reported partials but just under a year from one questionable episode (the partials were only partly controlled with meds so we hope we are seeing her grow out of the partials at least, would like to know if the generalized seizures still occur without meds). For our child, keppra was awful so very thankful we only had it for 2 months.Please get your daughter's rash checked out right away to see what's going on. Epilepsy medications can very rarely have dangerous rashes (SJS and DRESS) or other unusual side effects that while super rare, are very very dangerous. If you started any new laundry, soap, shampoo or other such products that could trigger an allergy, that could also be relevant. As for the seizure, if your child started another drug, or has some hormone changes still occurring, that could impact seizures (e.g. cold medications can lower seizure thresholds for some people, some women have more seizures at certain times in their cycles, etc..). Illness, stress and other things can be seizure triggers so there's a lot of possibilities.